Oklahoma, 2016

Flash Flooding and Damaging Wind in Oklahoma, June 12, 2016

June 12, 2016 · NWS OUN · 15 events in 5 counties and zones

An area of storms formed overnight early on the 12th, producing flash flooding and a few severe wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
2
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

An area of storms formed overnight early on the 12th, producing flash flooding and a few severe wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 12, 3:12 AM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 12, 3:12 AM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Norman OK
412 AM CDT SUN JUN 12 2016

.DISCUSSION...
Scattered showers and thunderstorms have developed in the
vicinity of a mid-level low across southwest Oklahoma. The
HRRR, HRRRX, and the 00Z 4KM NAM indicate scattered thunderstorms
will continue to slowly shift eastward through the morning into
the afternoon. Therefore, increased shower/storm chances to likely
along and southeast of Interstate-44 this morning. The primary
threat will be localized flooding as these storms are very
efficient rain producers (based on radar and surface
observations).

A MCS is expected to develop across the High Plains later
today/tonight. Remnants from the MCS may affect northwest Oklahoma
early Monday morning. Isolated to scattered thunderstorms are
expected to develop once again Monday afternoon. Greatest risk
will be along and east of Interstate-35, where there will be lowered
heights aloft.

By Tuesday, a compact mid-level trough is expected to move into
the Great Plains. Current model consensus still indicates the
greatest ascent will stay north of Oklahoma. However, effective
bulk shear around 30 knots and MLCAPE > 4000 J/kg would be
sufficient for severe storms/supercells if any storms are able to
develop in Oklahoma.

Hot temperatures--especially across western Oklahoma and western
north Texas--are expected Tuesday through Friday. The GFS is most
aggressive with 850 mb temps 30C+ near the Texas/Oklahoma panhandle
border. The ECMWF is not as aggressive with the low-level thermal
fields, but still opted to bump temperatures up slightly Thursday
and Friday. Areas east of I-35 could get close to or exceed heat
advisory criteria based on current temperature/dewpoint
forecasts.

There is still evidence--especially in the GFS--of a possible
backdoor front late in the week. Overall confidence is low, but
will cool temperatures slightly on Saturday.

Mahale

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  87  71  89  73 /  50  10  30  20
Hobart OK         90  72  94  75 /  30  10  20  10
Wichita Falls TX  89  72  94  75 /  50  20  20  10
Gage OK           91  70  94  72 /  20  30  20  10
Ponca City OK     89  71  90  74 /  30  10  30  20
Durant OK         86  71  88  74 /  60  30  30  10

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

17/10
Hazardous weather outlook, Jun 12, 4:04 AM CST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
504 AM CDT SUN JUN 12 2016

OKZ004>048-050>052-TXZ083>090-131015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
504 AM CDT SUN JUN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
ISOLATED TO NUMEROUS THUNDERSTORMS ARE EXPECTED
TODAY...ESPECIALLY ALONG AND SOUTHEAST OF INTERSTATE-44. HEAVY
RAIN... GUSTY WINDS... AND FREQUENT LIGHTNING WILL BE PRIMARY
HAZARDS. THE HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH
FLOODING. NO ORGANIZED SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.THUNDERSTORMS...
THERE WILL BE A CHANCE OF THUNDERSTORMS ON MONDAY...TUESDAY...AND
FRIDAY NEXT WEEK. HEAVY RAINFALL WILL CONTINUE TO BE A HAZARD WITH
ANY STORMS. ON TUESDAY...THERE IS A MARGINAL RISK OF SEVERE
WEATHER NORTH AND EAST OF A LINE FROM WOODWARD... TO LAWTON... TO
PAULS VALLEY... TO ADA OKLAHOMA.

.HEAT...
INCREASING TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN HIGH
AFTERNOON HEAT INDICES FROM TUESDAY ONWARD...REACHING 100 TO 105
AT TIMES ACROSS MUCH OF CENTRAL AND SOUTHERN OKLAHOMA...AND
WESTERN NORTH TEXAS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MAHALE

In the hours before

Special weather statement, Jun 12, 3:34 AM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
434 AM CDT SUN JUN 12 2016

OKZ042-043-047-048-121030-
ATOKA OK-COAL OK-PONTOTOC OK-JOHNSTON OK-
434 AM CDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ATOKA...WESTERN
COAL...SOUTHEASTERN PONTOTOC AND NORTHEASTERN JOHNSTON COUNTIES UNTIL
530 AM CDT...

AT 434 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAPANUCKA...
MOVING NORTH AT 20 MPH.

HAZARDS INCLUDE...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
STONEWALL...WAPANUCKA...TUPELO...BROMIDE...CENTRAHOMA...CLARITA...OLNEY...
COLEMAN...FILLMORE...BOGGY DEPOT PARK AND JESSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3424 9626 3426 9649 3472 9667 3468 9625
TIME...MOT...LOC 0933Z 182DEG 15KT 3438 9646

MBS
Special weather statement, Jun 12, 3:56 AM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
456 AM CDT SUN JUN 12 2016

OKZ028>030-040>042-046-047-121100-
POTTAWATOMIE OK-CARTER OK-PONTOTOC OK-MCCLAIN OK-CLEVELAND OK-
MURRAY OK-JOHNSTON OK-GARVIN OK-
456 AM CDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR POTTAWATOMIE...NORTHEASTERN
CARTER...WESTERN PONTOTOC...SOUTHEASTERN MCCLAIN...EASTERN
CLEVELAND...MURRAY...NORTHWESTERN JOHNSTON AND GARVIN COUNTIES UNTIL
600 AM CDT...

AT 456 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR NOBLE TO NEAR PAULS VALLEY...MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN NORMAN...SHAWNEE...TECUMSEH...PAULS VALLEY...PURCELL...
SULPHUR...DAVIS...NOBLE...SLAUGHTERVILLE...WYNNEWOOD...LEXINGTON...PINK...
STRATFORD...MAYSVILLE...ROFF...ELMORE CITY...WAYNE...PAOLI...ASHER AND
TRIBBEY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 46 AND 98.
 INTERSTATE 40 BETWEEN MILE MARKERS 179 AND 188.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3429 9655 3440 9742 3480 9752 3523 9736
      3546 9689 3490 9678
TIME...MOT...LOC 0951Z 240DEG 13KT 3519 9729 3472 9720

MBS
Special weather statement, Jun 12, 3:58 AM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
458 AM CDT SUN JUN 12 2016

OKZ023-027-038-039-121100-
COMANCHE OK-GRADY OK-CADDO OK-STEPHENS OK-
458 AM CDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COMANCHE...
SOUTHWESTERN GRADY...SOUTHEASTERN CADDO AND NORTHWESTERN STEPHENS
COUNTIES UNTIL 600 AM CDT...

AT 458 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR APACHE TO 8 MILES WEST OF DUNCAN...MOVING NORTHEAST AT 10
MPH.

HAZARDS INCLUDE...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
DUNCAN...CHICKASHA...ANADARKO...MARLOW...ELGIN...APACHE...RUSH SPRINGS...
FLETCHER...CYRIL...STERLING...VERDEN...CEMENT...GRACEMONT...NORGE...LAKE
CHICKASHA...AGAWAM...LAKE ELLSWORTH...NORTHEASTERN FORT SILL...CENTRAL
HIGH AND NINNEKAH.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 52 AND 82.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3527 9819 3501 9786 3458 9786 3449 9812
      3497 9851
TIME...MOT...LOC 0956Z 202DEG 8KT 3491 9837 3453 9810

MBS
Special weather statement, Jun 12, 4:00 AM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
500 AM CDT SUN JUN 12 2016

OKZ035-037-121045-
TILLMAN OK-KIOWA OK-
500 AM CDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TILLMAN AND SOUTH
CENTRAL KIOWA COUNTIES UNTIL 545 AM CDT...

AT 500 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
SNYDER...MOVING NORTH AT 15 MPH.

HAZARDS INCLUDE...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
SNYDER...MOUNTAIN PARK...ROOSEVELT...COOPERTON AND TOM STEED RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3493 9882 3451 9883 3454 9905 3467 9909
      3468 9905 3469 9904 3470 9905 3469 9910
      3484 9915 3485 9915 3485 9916 3492 9918
TIME...MOT...LOC 0955Z 181DEG 13KT 3468 9900

MBS
Special weather statement, Jun 12, 4:19 AM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
519 AM CDT SUN JUN 12 2016

OKZ037-044-TXZ086-121115-
COTTON OK-TILLMAN OK-WICHITA TX-
519 AM CDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COTTON...SOUTHEASTERN
TILLMAN AND CENTRAL WICHITA COUNTIES UNTIL 615 AM CDT...

AT 518 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
BURKBURNETT...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
BURKBURNETT...GRANDFIELD...RANDLETT...DEVOL...LOVELAND...COOKIETOWN AND
TAYLOR.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 0 AND 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3417 9891 3446 9875 3442 9867 3441 9866
      3441 9864 3419 9822 3415 9832 3416 9835
      3415 9838 3414 9839 3413 9838 3413 9839
      3411 9840 3396 9877
TIME...MOT...LOC 1014Z 229DEG 19KT 3409 9871

MBS
Special weather statement, Jun 12, 4:37 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
537 AM CDT SUN JUN 12 2016

OKZ030>032-042-043-047-121130-
POTTAWATOMIE OK-COAL OK-PONTOTOC OK-HUGHES OK-JOHNSTON OK-
SEMINOLE OK-
537 AM CDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POTTAWATOMIE...COAL...
EASTERN PONTOTOC...HUGHES...NORTHEASTERN JOHNSTON AND SEMINOLE
COUNTIES UNTIL 630 AM CDT...

AT 537 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 5 MILES SOUTHEAST OF BROOKSVILLE TO 3 MILES NORTHWEST OF
CONNERVILLE... MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
ADA...SEMINOLE...HOLDENVILLE...COALGATE...WEWOKA...KONAWA...WETUMKA...BYNG...
MAUD...ALLEN...EARLSBORO...STONEWALL...BOWLEGS...LEHIGH...TUPELO...FRANCIS...
CALVIN...CROMWELL...BROMIDE AND SASAKWA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3450 9614 3449 9615 3442 9634 3442 9641
      3439 9641 3432 9658 3533 9689 3542 9662
      3540 9662 3541 9658 3539 9654 3544 9657
      3545 9654 3543 9649 3546 9648 3545 9644
      3529 9644 3529 9627 3456 9609 3451 9609
TIME...MOT...LOC 1032Z 250DEG 21KT 3516 9688 3447 9669

MBS

The radar

The Altus AFB radar (KFDR), 89 km away, was scanning. The volume nearest the first event began at 11:31 UTC.

Open the radar archive at this moment

Event by event

14 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Flash Flood, Caddo

When
June 12, 5:30 AM CST to 10:50 AM CST
Where
Caddo County, 2.57 mi W of Cyril to 2.58 mi W of Cyril
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
34.896, -98.245

High water rescue. Vehicle occupant successfully retrieved.

Thunderstorm Wind, Stephens

When
June 12, 6:30 AM CST
Where
Stephens County, 6.64 mi SW of Lake Fuqua Dam
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
34.530, -97.750

Flash Flood, Garvin

When
June 12, 6:45 AM CST to 9:45 AM CST
Where
Garvin County, 2.64 mi ESE of Maysville to 2.84 mi NNW of Whitebead
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.810, -97.365

High water rescues were reported by the Garvin county sheriff department.

Flash Flood, Murray

When
June 12, 7:11 AM CST to 10:11 AM CST
Where
Murray County, 0.84 mi SE of Turner Falls to 1.25 mi NE of Turner Falls
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.420, -97.141

Park area closed due to high water. Reported by Murray county sheriff dept.

Flash Flood, Garvin

When
June 12, 7:25 AM CST to 10:25 AM CST
Where
Garvin County, 0.47 mi SSW of Pauls Valley to 0.68 mi E of Pauls Valley
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
34.734, -97.224

Numerous streets in Pauls Valley closed due to water up to one foot deep.

Flash Flood, Garvin

When
June 12, 7:25 AM CST to 10:25 AM CST
Where
Garvin County, 0.48 mi NW of Whitebead to 0.61 mi SE of Whitebead
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
34.765, -97.306

Water up to three foot deep across state highway 19 in the Whitebead vicinity.

Flash Flood, Stephens

When
June 12, 8:08 AM CST to 1:00 PM CST
Where
Stephens County, 0.78 mi NNE of Duncan to 0.56 mi NW of Duncan
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Reported by
Amateur Radio
Coordinates
34.510, -97.953

High water rescue due to heavy rain. One foot of water was over US 81 in central part of Duncan. According to police reports, an 8 year old boy (whose body was found 14 days later) tried to cross a bridge at highway 81 and Oak when he went down 10 to 12 feet into rushing water.

Flash Flood, Garvin

When
June 12, 8:30 AM CST to 11:30 AM CST
Where
Garvin County, 4.16 mi S of Pauls Valley to 4.01 mi S of Pauls Valley
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.680, -97.224

County road 1610 just east of Indian Meridian road was closed due to high water. Reported by Garvin county sheriff dept.

Flash Flood, Comanche

When
June 12, 8:50 AM CST to 2:19 PM CST
Where
Comanche County, 3.4 mi WNW of Lawton to 2.08 mi WSW of Lawton
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
34.626, -98.446

A 94 year old man was on his way to church when his truck was swept off the road and into a flooding creek. His body was recovered, still in his truck, Monday afternoon.|Several vehicles stranded in high water near Sheridan and B streets. Water was over one foot deep at the intersection of 27th street and G ave. 11th Street near Numu was closed due to high water. Interstate 44 was closed by high water near Rogers Lane. One foot deep water flowed over Mound road and Cache road. SE 60th and Bishop was impassable due to high water. A car was stranded in rushing water one mile east of I-44 on Gore ave. Several high water rescues were ongoing.

Flash Flood, Garvin

When
June 12, 8:55 AM CST to 11:55 AM CST
Where
Garvin County, 4.15 mi SE of Antioch to 3.7 mi SE of Antioch
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.678, -97.358

Intersection of county roads 1610 and 3170 closed due to high water.

Flash Flood, Caddo

When
June 12, 9:00 AM CST to 12:00 PM CST
Where
Caddo County, 0.39 mi W of Apache to 0.75 mi E of Apache
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
34.890, -98.367

Several streets in town under water. A few low lying streets have water depths of several feet.

Flash Flood, Stephens

When
June 12, 9:53 AM CST to 12:53 PM CST
Where
Stephens County, 2.54 mi WSW of Bray to 2.12 mi NE of Lake Fuqua Dam
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
34.623, -97.860

State highway 29 was closed due to high water.

Flash Flood, Garvin

When
June 12, 10:26 AM CST to 1:26 PM CST
Where
Garvin County, 0.25 mi WNW of Maysville to 0.56 mi ENE of Maysville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.821, -97.414

Flash flooding occurred in and around Maysville.

Flash Flood, Garvin

When
June 12, 10:30 AM CST to 1:30 PM CST
Where
Garvin County, 2.66 mi ENE of Whitebead to 2.31 mi NNW of Pauls Valley
Cause
Heavy Rain
Reported by
Public
Coordinates
34.780, -97.260

High water rescue occurred south of Paoli.

Flash Flood, Murray

When
June 12, 12:40 PM CST to 3:40 PM CST
Where
Murray County, 4.9 mi N of Sulphur to 4.57 mi N of Sulphur
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.581, -96.973

County road closed due to high water. Reported by Murray county sheriff dept.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flash Flood, Stephens2016-06-128MaleOutside/Open AreasDirect
Flash Flood, Comanche2016-06-1294MaleVehicle/Towed TrailerDirect

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 636859, 636843, 636853, 636854, 636856, 636857, 636863, 636865, 636900, 636867, 636868, 636872, 636873, 636875, 636876.